Chebyshevskii Sbornik
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2015, Volume 16, Issue 4, Pages 150–163 (Mi cheb439)  

This article is cited in 2 scientific papers (total in 2 papers)

On the width of verbal subgroups in some classes of groups

I. V. Dobryninaa, D. Z. Kaganb

a Tula State Pedagogical University
b Moscow State University of Railway Communications

Abstract: In this paper the problem of the width for verbal subgroups in different classes of groups is considered. We give a review the results obtained in this direction. The width of the verbal subgroups $V (G) $ is equal to least value of $m\in \mathcal{N}\bigcup \{+\infty \}$ such that every element of the subgroup $ V (G) $ is represented as the product of at most $m$ values of words $V^{\pm 1}.$
The results about the width of verbal subgroups for free products and other free group constructions, such as free products with amalgamation and $HNN$-extensions are indicated.
A. H. Rhemtulla solved the question of conditions for infinity of the width of any proper verbal subgroups in free products. V. G. Bardakov and I. V. Dobrynina received similar results for the free products with amalgamation and $HNN$-extensions, for which associated subgroups are different from the base group. Also, V. G. Bardakov completely solved the problem of the width of verbal subgroups in the group of braid.
Many mathematicians studied the width of verbal subgroups generated by words from commutator subgroup for some classes of groups. R. I. Grigorchuk found conditions for infinity such verbal subgroups of free products with amalgamation and $HNN$-extensions, for which associated subgroups are \linebreak different from the base group. D. Z. Kagan obtained the corresponding results on width of verbal subgroups generated by words from commutator subgroup for groups with one defining relation and two generators, having a non-trivial center.
Authors obtained the results about infinity of the width of verbal subgroups for groups with certain presentations, as well as for anomalous products of various types of groups.
Also many results about verbal subgroups of Artin and Coxeter groups and graph groups are considered in the article.
Bibliography: 25 titles.

Keywords: width of verbal subgroup, amalgamated free products, $HNN$-extensions.

Funding Agency Grant Number
Russian Foundation for Basic Research 15-41-03222 __


Full text: PDF file (270 kB)
References: PDF file   HTML file
UDC: 512.54
Received: 20.10.2015

Citation: I. V. Dobrynina, D. Z. Kagan, “On the width of verbal subgroups in some classes of groups”, Chebyshevskii Sb., 16:4 (2015), 150–163

Citation in format AMSBIB
\Bibitem{DobKag15}
\by I.~V.~Dobrynina, D.~Z.~Kagan
\paper On the width of verbal subgroups in some classes of groups
\jour Chebyshevskii Sb.
\yr 2015
\vol 16
\issue 4
\pages 150--163
\mathnet{http://mi.mathnet.ru/cheb439}
\elib{https://elibrary.ru/item.asp?id=25006097}


Linking options:
  • http://mi.mathnet.ru/eng/cheb439
  • http://mi.mathnet.ru/eng/cheb/v16/i4/p150

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. D. Z. Kagan, “Nontrivial pseudocharacters on groups with one defining relation and nontrivial centre”, Sb. Math., 208:1 (2017), 75–89  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    2. D. Z. Kagan, “Invariantnye funktsii na svobodnykh gruppakh i spetsialnykh HNN-rasshireniyakh”, Chebyshevskii sb., 18:1 (2017), 109–122  mathnet  crossref  elib
  • Number of views:
    This page:130
    Full text:48
    References:56

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021